Doctor insights on:
Risperidone For Insomnia
It can be effective.: However, I usually try medications other then atypical antipsychotics first (because of potential side effects). Also, use good sleep hygiene. Retire ; rise same time each day. Keep bedroom dark ; cool ; use only for sex ; sleep. Turn off tv. No naps. Exercise regularly but not in late evening. No caffeine for 6 hrs ; no alcohol or tobacco w/i 2 hrs of sleep. Keep dinner moderate sized ; finish at. ...Read more
Risperidone is a second generation antipsychotic that is fda approved for schizophrenia, bipolar disorder, and behavioral issues with autism. It is generally effective and used commonly. Side effects include sedation, weight gain, increase in lipids and blood sugar, hunger, severe muscle reactions such as dystonia, tremors, among others. It also comes in a ...Read more
I'm currently taking risperdone, Artane, Lexapro, (escitalopram) and Lamictal. Is it safe to use passion flower with those for insomnia?
Talk to your doctor: In general, I recommend patients to not combine their psychiatric medications with herbals. Based upon my review of Passion flower, increased drowsiness is the main risk. Some herbals increase the risk of Serotonin syndrome when combined with psych meds. I did not see any reports of this with Passion flower. Talk to your doctor before combining your meds with any herbal preparations. Best wishes! ...Read more
Risperidone: Risperidone is a second-generation antipsychotic medication used to treat conditions such as schizophrenia, bipolar disorder, psychotic depression, etc. It can be used off-label for augmentation in treatment-resistant ocd, otsd, and depression. In low doses it is less likely than earlier antipsychotics to cause movement disorders, but the risk increases with dose. ...Read more
No: It is not an addictive drug. However if you have been taking it regularly and then decide to just stop it abruptly, you my not feel good and may have a return of some of the symptoms that you took it for in the first place. ...Read more
Risperidone: Risperidone is not considered addictive. Patients can however, experience withdrawal symptoms when stopping risperidone. Withdrawal symptoms can include insomnia, irritability, depression and hallucinations. Risperidone should not be stopped abruptly. Risperidone should be discontinued under a doctor's supervision. Normally, the doctor will slowly taper down the dose of Risperidone to prevent the development of withdrawal symptoms. ...Read more
Several days: To go through 5 half-lives.Get a more detailed answer ›
Gradually reduce dos: You r trying to avoid an exacerbation of psychotic symptoms so reduce dose and wait a month to six weeks before dropping the dose further if sx appear increase to previous level. ...Read more
Psychosis, bipolar: Psychosis is a break with reality, symptoms can include delusions or hallucinations. Conditions include schizophrenia or mood disorder with psychosis. Risperidone is one of several "second-generation" antipsychotics that can relieve such symptoms. Others are quetiapine, lurasidone and aripiprazole. Risperidone and the other second-generations are also used as mood stabilizers in bipolar disorder. ...Read more
Risperidone...: ...is a "second-generation" or "atypical" antipsychotic originally developed for schizophrenia. It is also used for schizoaffective disorder and as a mood stabilizer in bipolar disorder. Off-label uses can be for severe anxiety, anger and to augment antidepressant medications (similar to aripiprazole). ...Read more
Please adhere to the instructions of your prescribing physician and monitor for signs/symptoms of psychosis/mood instability for which the Risperidone was prescribed.
Otherwise, you are likely to experience the less serious side effects as mentioned in the package insert:
mild restlessness, drowsiness, or tremor;
sleepiness, dreaming more than usual;
dizziness or headache;
problem. ...Read more
It is a low dose:
This is a low dose, but it is possible to have side effects, even sexual side effects.
http://www. Rxlist. Com/risperdal-side-effects-drug-center. Htm ...Read more
Blood test: A Risperidone drug level refers to the blood test that measure the concentration of the antipsychotic medication, risperidone. Generally a level is not necessary and the medication is dosed based on response to its maximum. One would maybe get a level if adherence issues arise or metabolism issues are suspected. ...Read more
About 300-450mg but: Clozapine has some unique side effects that require very strict monitoring that must be adhered to. Most patients do end up with less or more than the equivalent amounts of the medication based on how the medication is tolerated, so, consult with your doctor. ...Read more
Risperdal: Like all medicines can cause side effects. Talk with your doctor about what you are experiencing! ...Read more
Answer: There are a few medications to try to control the side effects off the antipsychotic medications. Cogentin (benztropine) works well and is well tolerated ...Read more
Can the elderly be on antipsychotics (risperidone) for years at low doses (1mg) to control behavior?
Anti Psychotic meds: It is possible but needs to be managed very carefully as elderly patients metabolize medications differently. ...Read more
I'm on adderal ciprilex and and risperidone. I am getting fat. Please tell me what I can do to loose this fat.
From meds: These meds can cause a tremendous appetite which you. Must learn to resist. You should start a daily workout program that is very slow at first and have your family doctor discuss with you how much exercise you should have. With the antipsychotic medications it is not uncommon to use a 500 mg twice a day dose not only to help with weight loss but also to hopefully help in the prevention of diabetes.You should also see registered dietitian and consider getting one of the more recent diet books such as"wheat belly". ...Read more
Was on 3mg a day of Risperidone for Tourette's, now being switched to 1mg a day. What can I expect? Withdrawal?
Ask your Doctor: If I was your Doctor, I would very much appreciate it if you asked me that question. Your Doctor should appreciate your interest in your condition and your treatment and would want to have the opportunity to field important questions like this. Good luck... ...Read more
Gone from 4mg risperidone to 2mg experiencing anxiety and altered perceptions do I need my dose increasing or is this transient?
Risperdal?: There must be a reason why u provider has decreased u Risperdal and I agree w dr. Ali talk with u provider about it. ...Read more
If prescribed risperidone as needed for high anxiety in supposed borderline patient, do you think this will be effective at all?
Need to monitor: Risperidone is an antipsychotic medication that may help lower anxiety indirectly by bolstering the ability to think logically vs. The irrational thinking of "either/or, " catastrophic thoughts that can occur with Borderline PD. However, a common side of Risperidone is motor restlessness that can seem like increased anxiety. With close medical supervision this med may help. Best wishes. ...Read more
Three days on 1mg risperidone from 2mg I've got gustatory hallucinations, shifting perspectives and massive anxiety, so quick? ?
Risperdal: Possible. Discuss with your prescribing doc. The possibility of slower tapering of dose. ...Read more
How long does 0.12mg risperidone stay in your system? Doc said to try one to see how it makes me feel. Took one at 11am yesterday
Varies but under 2d:
Time to get rid of half looks like about 6-8 hrs.
Varies with type (some are long acting pills that take a day to dissolve), dose, and person.
Some people have it digest slower than others but still, 48 hrs would be a LONG time.
http://www. Ncbi. Nlm. Nih. Gov/pmc/articles/PMC3188890/
(see the pictures). ...Read more
Is 0.25mg of risperidone safe to take with 20mg of celexa (citalopram)? I seen commercials about bad things about risperidone.. ..
TV dramatized but?:
If prescribed for approved indication or accepted off-label use usually ok. However w/citalopram, even low doses can experience sedation, fatigue & dizziness especially if citalopram is already causing these SE's. Escitalopram[Lexapro] has less SE's. Also were tests normal? Discuss these and Dx's w/your Dr.
if not a Psychiatrist, t/c consult. Were baseline labs done w/endocrine. Prolactin? ...Read more
If tinnitus was caused by a medication/s then should it disappear when the medication stops (been more than 1 year)? -Risperidone, Cetalipram
Maybe: I know that's unsatisfying - but true. Most providers say it should go away or diminish greatly. But 'may' is not for sure. It also could be that there's other reasons for it too and they remain after side effects are gone. Be examined for the simple wax type causes and ask that provider for ideas. Psych (and other) meds have side effects. Only use w/ care. Https://en. Wikipedia. Org/wiki/Tinnitus ...Read more